epidemiologist: electromagnetic fields one of the head-environment risk
factors for leukaemia
El Pais, supplement "Health", 5.11.2002; message from elektrosmognews
in leukaemia in Spain in the last 10 years climbed annually around 1,7
(men) and/or 1,4 percent (women).
epidemiologist Rafael Gabriel Sánchez, who conducted a statistical
leukaemia study of the Spanish Foundation Leukaemia and Lymphoma (published
in the "White Paper of the Leukaemia in Spanien 2002") Leukaemia,
counts electro magnetic fields to the head-environment risk factors for
emerged under cooperation of the Spanish Association for Haematology and
Haemotherapy, the Spanish Transplant-Organization and the Health- and
Consumer ministry. The examined population represents 20 millions of Spaniards.
study the amount concerning to the 5-year-actuarial survival rate with
leukaemia in Spain at presents is about 40%, i.e. 60% of the diseased
live after 5 years no longer. In Denmark, even 71% of the diseased in
the period of 5 years die after outbreak of the illness, in France 51%.
The actuarial survival rate shows large differences depending upon the
type of the leukaemia.
results of the study, which was coordinated by the epidemiologist Rafael
Gabriel Sánchez, the mortality climbed in leukaemia in the last
ten years annually around 1,7% with men and 1,4% with women. After the
words of Sanchez, many risk factors exist for leukaemia as well as genetic
components. In the largest number of the cases of acute leukaemia, chromosomes
variations were found, without that the responsible environment factors
were found. Nevertheless, so Sanchez, we count the following environment
influences now as ever to the head-environment risk factors: ionising
radiation, different solvents and plant protectants, determined treatment
form in chemotherapy, electro magnetic fields and viruses.
Phone mast is vandalised
19 January, 2003, 18:17 GMT
It is the
second such attack in County Tyrone
phone mast has been cut down in County Tyrone. It happened on the Ballyrea
Road in Ballygawley on Saturday night. More than £20,000 worth of
damage was caused. The mast belongs to a mobile phone company.
McGonnell: "Genuine concerns in the community" Last month, vandals
destroyed an NIE mast at nearby Cran Lome. Local people said they believed
the masts pose a health risk and in recent weeks, hundreds of people have
attended public meetings in the area.
of those behind the latest attack is unknown, but local SDLP councillor
Anthony McGonnell said there were genuine concerns in the community. "While
I would not condone people taking the law into their own hands... the
reason why these acts are taking place is because people are panicking,"
want to hear from anyone who noticed suspicious activity in the Ballyrea
Road before the damage was reported at about 2230 GMT on Saturday.
attack involved a mast which forms part of Northern Ireland Electricity's
(NIE) communication system. It is also used by several mobile telephone
for the company said the vandals had put themselves at risk and left the
company's communication system vulnerable.
said the erection of the mast was responsible for cancer-related illnesses
in the area.
across Northern Ireland have campaigned against phone masts over fears
that low level radiation could pose a health risk to people living near
recall of PHENYLPROPANOLAMINE
containing PHENYLPROPANOLAMINE are being recalled. You may want to try
calling the 800 number listed on most drug boxes and inquire about a REFUND.
Please read this CAREFULLY. Also, please pass this on to everyone you
anything containing this ingredient. It has been linked to increased hemorrhagic
stroke (bleeding in brain) among women ages 18-49 in the three days after
starting use of medication. Problems were not found in men, but the FDA
recommended that everyone (even children) seek alternative medicine.
medications contain Phenylpropanolamine:
Diet Gum Appetite Suppressant
Acutrim Plus Dietary Supplements
Acutrim Maximum Strength Appetite Control
Alka-Seltzer Plus Children's Cold Medicine Effervescent
Alka-Seltzer Plus Cold medicine (cherry or orange)
Alka-Seltzer Plus Cold Medicine Original
Alka-Seltzer Plus Cold &Cough Medicine Effervescent
Alka-Seltzer Plus Cold &Flu Medicine
Alka-Seltzer Plus Cold &Sinus Effervescent
Alka Seltzer Plus Night-Time Cold Medicine
BC Allergy Sinus Cold Powder
BC Sinus Cold Powder
Comtrex Flu Therapy &Fever Relief
Coricidin D Cold, Flu &Sinus
Day &Night Contac 12-Hour Cold Capsules
Dexatrim Caffeine Free
Dexatrim Extended Duration
Dexatrim Vitamin C/Caffeine Free
Dimetapp Cold &Allergy Chewable Tablets
Dimetapp Cold &Cough Liqui-Gels
Dimetapp DM Cold &Cough Elixir
Dimetapp 4 Hour Liquid Gels
Dimetapp 4 Hour Tablets
Dimetapp 12 Hour Extentabs Tablets
Naldecon DX Pediatric Drops
Tavist-D 12 Hour Relief of Sinus &Nasal
Triaminic DM Cough Relief
Triaminic Expectorant Chest &Head
Triaminic Syrup Cold &Allergy
Triaminic Triaminicol Cold &Cough ....
I just found out and called the 800# on the container for Triaminic and
they informed me that they are voluntarily recalling the following medicines
because of a certain ingredient that is causing strokes and seizures in
Cold &Allergy Cherry (Pink)
3D Cold &Cough Berry
3D Cough Relief Yellow 3D Expectorant
asking you to call them at 800-548-3708 with the lot number on the box
so they can send you postage for you to send it back to them, and they
will also issue you a refund.
If you know
of anyone else with small children, PLEASE PASS THIS ON. THIS IS SERIOUS
ALONG TO ALL ON YOUR MAILING LIST so people are informed. They can then
pass it along to their families.
these findings please take time to check the following:
Information Page http://www.fda.gov/cder/drug/infopage/ppa/default.htm
and Drug Administration (FDA) is taking steps to remove phenylpropanolamine
(PPA) from all drug products and has requested that all drug companies
discontinue marketing products containing PPA. In addition, FDA has issued
a public health advisory concerning phenylpropanolamine. This drug is
an ingredient used in many over-the-counter (OTC) and prescription cough
and cold medications as a decongestant and in OTC weight loss products.
received numerous requests for a list of products containing PPA. In response
to the request made by FDA in November 2000, many companies have voluntarily
reformulated and are continuing to reformulate their products to exclude
PPA while FDA proceeds with the regulatory process necessary to remove
PPA from the market. Therefore, there is no comprehensive, updated list
available from FDA. FDA is aware of emails circulating widely that list
many products allegedly containing PPA. Those emails are no longer valid
and should be ignored. Please read the labels of OTC products to determine
if they contain PPA. (Paragraph added 2/20/2002)
at Yale University School of Medicine recently issued a report entitled
"Phenylpropanolamine & Risk of Hemorrhagic Stroke: Final Report
of the Hemorrhagic Stroke Project." This study reports that taking
PPA increases the risk of hemorrhagic stroke (bleeding into the brain
or into tissue surrounding the brain) in women. Men may also be at risk.
Although the risk of hemorrhagic stroke is very low, FDA recommends that
consumers not use any products that contain PPA.
Drugs Advisory Committee recently discussed this Yale study along with
additional information on phenylpropanolamine. The Advisory Committee
determined that there is an association between PPA and hemorrhagic stroke.
It recommended that PPA be considered not safe for over-the-counter use.
Colette O'Connell message from Roy Beavers